# SDR 2008F00017

- Difficulty date: June 12, 2008
- Submitted: July 16, 2008
- Operation: Air carrier
- Aircraft: N35AX
- Make and model: Lear 35A
- Aircraft serial: 280
- Engine: Garrtt TFE731*
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Valve
- Part number: 66002023
- Condition: Malfunctioned
- Location: Rt Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AT FL400 ENROUTE, RAT ABOUT -38 C AND NOT IN ICING CONDITIONS. DURING DESCENT, NOTED ABNORMALLY HIGH N1 AND ITT INDICATIONS FOR DESCENDING FLT AT IDLE. FOUND COULD ADD POWER, BUT NOT REDUCE IT. ACTIVATED NAC HEAT ON BOTH ENGINES IN AN ATTEMPT TO RESTORE NORMAL OPERATIONS, SUSPECTING ICE MAY HAVE FORMED IN THE PT2/TT2 PROBES. RESULTING IN NO CHANGE TO THE SITUATION. ELECTED TO RUN ABNORMAL ENGINE OPS CHECKLIST.  LT THRUST LEVER RETARDED TO IDLE AND LT FUEL COMPUTER SWITCHED TO THE OFF POSITION.  ENGINE DID IN FACT SPOOL DOWN TO ABOUT 35 PERCENT N1, BUT WE ALSO INSTANTANEOUSLY LOST CABIN PRESSURE. OBSERVED THE CABIN CLIMB/DESCENT GAUGE "PEGGED" ON CLIMB.  THEN INITIATED AND EMERGENCY DESCENT AND NOTIFIED ATC OF OUR SITUATION AND DECLARED AN EMERGENCY. COMPLETED THE ABNORMAL ENGINE OPERATION CHECKLIST AND BOTH ENGINES RETURNED TO IDLE. THE EMERGENCY PRESS SYSTEM ACTIVATED AND STARTED TO, ALBEIT BRUTALLY, RESTORE CABIN PRESSURE. AT NO TIME DID THE CABIN ALTITUDE SURPASS 10,000 FT.  EMERGENCY PRESS RESET IAW CHECKLIST.  IT DID NOT APPEAR THAT THE PRESSURIZATION SYSTEM WAS OPERATING NORMALLY IN EITHER MANUAL OR AUTOMATIC MODES AS MADE BY THE CREW. THE FLIGHT TERMINATED WITH NO FURTHER COMPLICATIONS.  THE DIRECTOR OF MAINTENANCE INSTRUCTED THE CREW TO MEL THE PRESSURIZATION IAW THE FLEET MEL.  THE FOLLOWING DAY WE RELOCATED THE AIRCRAFT.  THEY PERFORMED CHECKS AND FOUND THE RT ENGINE MODULATION VALVE, AND A CHECK VALVE FAULTY.  AFTER REPLACING THESE ITEMS, THEY FOUND THE DIVAN FLOOR BRACKETS WERE CRACKED. AFTER REPLACING THE BRACKETS, THE PERFORMED A CABIN TEST.  THIS WAS SATISFACTORY IAW MM. ENGINES WERE CHECKED FOR OPERATION WITH NO DISCREPANCIES NOTED.  (K)
